Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Pocatello, ID

May 25, 2000Fremont County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at May 25, 2000, 4:12 PM MDT for Fremont County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 4:12 PM MDT (22:12 UTC)
Expired
May 25, 2000, 5:00 PM MDT
In force
48 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Fremont County, ID

The radar

The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS55 KPIH 252209
SVRPIH
IDC043-252300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
412 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FREMONT COUNTY IN EASTERN IDAHO

* UNTIL 500 PM MDT

* AT 405 PM MDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM 2 MILES
  NORTHEAST OF ISLAND PARK... MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACKS INN BY 420 PM MDT
  BIG SPRINGS BY 430 PM MDT


HAIL TO 3/4 INCH IN DIAMETER AND WIND GUSTS TO 35 MPH ARE LIKELY
WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM
WINDOWS

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 25, 2:30 PM MDT, 1 hour 42 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
230 PM MDT THU MAY 25 2000

REGIONAL RADAR LOOP SHOWING CONVECTION WEAKENING OVER THE SE HIGHLANDS
WHILE TSTM ACTIVITY INCREASING IN CLEARER AIR TO OUR WEST ON LEADING
EDGE OF INCOMING S/WV. LATEST H2O SATIMG SHOWING WEAK SUB-TROPICAL LOW
CONTINUING TO MOVE EAST THROUGH ARIZONA THIS AFTERNOON AS H3 JET
(120KT) PUSHES ACROSS THE ERN PAC ALONG 40N TOWARD THE OREGON COAST.
AXIS OF DEFORMATION ASSOCIATED WITH SUB-TROPICAL SYSTEM MOVING EAST OF
THE REGION AS S/WV KICKER EMBEDDED IN WESTERLY FLOW ALOFT PRESSES EAST
INTO THE CNTRL MOUNTAINS THIS EVENING. THIS S/WV EXPECTED TO ORGANIZE
SHOWER/TSTM POTENTIAL OVER REGION THIS EVENING AS WELL AS SUSTAIN
SHOWER ACTIVITY THROUGH THE NIGHT AS IT PRESSES FURTHER EAST THROUGH
THE MORNING HOURS. WILL CONTINUE WITH LIKELY POPS PIH-IDA EASTWARD
THROUGH THE NIGHT AS THE S/WV MENTIONED ABOVE TRAVERSES THE REGION.
TRAILING S/WV ENERGY FOLLOWS FRIDAY FOR A CHANCE OF SHOWERS OVER
MAINLY THE ERN HIGHLANDS WHERE BEST INSTABILITY AND MOISTURE LINGER.
DRIER TO THE WEST WITH BREEZY CONDITIONS EXPECTED TO DEVELOP THROUGH
THE SNAKE PLAINS IN THE AFTERNOON AS H3 100KT JET NOSES INTO REGION
AND SURFACE GRADIENT INCREASES. A BRIEF RESPITE FRIDAY NIGHT/SATURDAY
AS A FLAT UPPER RIDGE BUILDS INTO ERN IDAHO AHEAD OF THE NEXT PAC
TROUGH MIGRATING EAST FROM THE WRN GULF OF ALASKA NR 170/40 THIS
AFTERNOON. ETA PAINTING SOME PCPN THROUGH THE SRN PANHANDLE BUT
WILL OPT FOR DRIER AND WARMER ACROSS THE REGION.

IN THE EXTENDED...TRANSIENT UPPER RIDGE SHIFTS EAST OF THE REGION
SATURDAY NIGHT AS THE NEXT PAC S/WV TRAILS EAST ACROSS SRN CANADA AND
INTO WRN IDAHO SUNDAY. WILL CONTINUE WITH THE IDEA OF SLIGHT CHANCE
WORDING IN THE CENTRAL MOUNTAINS AND DRY AND WINDY ELSEWHERE AS
SURFACE PRESSURE GRADIENT INCREASES THROUGH THE SNAKE PLAINS. UPPER
S/WV PASSES EAST MONDAY AS SURFACE GRADIENT RELAXES BY LATE AFTERNOON.
CHANCE WORDING REGION WIDE MONDAY APPEARS MUCH TO STRONG AND WILL
CONFINE SHOWERS TO MAINLY NRN MOUNTAINS AND CONTINUE LOCALLY WINDY
WORDING THROUGH THE SNAKE PLAINS. DRY TUESDAY AS ANOTHER TRANSIENT
UPPER RIDGE MOVES ACROSS THE REGION IN ADVANCE OF THE NEXT PAC LOW
DEVELOPING OFF THE BC COAST. HUSTON

BYI 55/70/50 510

.KSFX 88D...OPERATIONAL...VCP 21

.PIH...NONE

PIH BU 052/067 046/077 050 05620

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.